Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2021, 2:48 PM EDT for Gwinnett County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 12, 2021, 3:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS82 KFFC 121848
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Jul 12 2021
GAZ034-045>047-121930-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
248 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...NORTHERN
ROCKDALE...EASTERN DEKALB AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
330 PM EDT...
At 247 PM EDT...a strong thunderstorm was near Mountain Park, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Mountain Park, Bold Springs, Windsor, Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3400 8386 3387 8376 3374 8402 3373 8409
3380 8416 3385 8414 3405 8400
TIME...MOT...LOC 1847Z 229DEG 23KT 3380 8406
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:59 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 12, 1:59 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 159 PM EDT Mon Jul 12 2021 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 739 AM EDT Mon Jul 12 2021/ ..12Z Aviation Area Forecast Discussion... PREV DISCUSSION... /Issued 358 AM EDT Mon Jul 12 2021/ SHORT TERM /Today through Tuesday Night/... Not much change in the pattern in the short term. SSW moist flow aloft to persist with upper low over the midwest and mid-Atlantic ridge to the east. Storms should be a little more widespread over north and west GA today and Tuesday. Some indication in a good chunk of hires CAM output of early morning convective development after sunrise over SE AL/WC GA in mid-level WAA, though still no evidence of this on satellite imagery as of yet. Will continue to monitor. With rich PW values 1.7-1.9 in, any convection will again produce heavy rain, but like Sunday with somewhat faster cell motion than last week, amounts in any one place may be a little lower. Max rainfall amounts on gages were all under 2 in Sunday for the first time in the last several days, though MRMS estimates still had a spot or two in the SE around 2 in. Temps fairly low today and Tuesday with daytime clouds and storms. Bumped up guidance blend temps just a degree or so based on more convective nature of clouds/storms expected. SNELSON LONG TERM /Wednesday through Sunday/... Upper trough over the OH and TN valleys lifts out during the first portion of the extended and the western periphery of the Atlantic mid level ridge builds into the SE states. This won't have too much of an effect on our weather as diurnal convection, 40-60 pct, amidst high PWAT values and mean layer RH, are anticipated the entirety of the long term. With no real focus, expect a rinse and repeat type forecast. Near the end of the extended, the mid level ridge begins to break down and model guidance is bullish on a trough digging back into the MS valley...which will continue/enhance the wet pattern well into and beyond the extended. Stellman .AVIATION... 18Z Update... Scattered SHRA/TSRA has begun to develop over north and west Georgia and is expected to increase in coverage over the area in the mid to late afternoon with cold pool triggered convection. As such, a TEMPO for TSRA is in place from 19-23Z. Mainly VFR ceilings are in place across much of north and central Georgia, with the exception of MVFR level clouds near SHRA/TSRA. MVFR ceilings with IFR underneath is possible once again during the morning where precipitation occurs later today. Winds will be SW at 6-10 kts to start the period, decreasing to 5 kts or less after 02Z and shifting to SSE after 08Z. Winds are then expected to return to SW at 5-8 kts during the daytime Tuesday. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 87 69 86 69 / 50 50 50 40 Atlanta 83 69 84 69 / 70 50 50 40 Blairsville 79 63 78 64 / 70 50 60 50 Cartersville 83 68 84 68 / 70 50 60 40 Columbus 87 70 89 70 / 60 50 40 40 Gainesville 82 68 82 68 / 60 50 50 40 Macon 89 69 89 70 / 50 40 40 30 Rome 83 70 83 69 / 70 60 60 40 Peachtree City 85 68 85 69 / 60 50 50 40 Vidalia 89 71 89 72 / 50 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....30 AVIATION...King
Hazardous weather outlook, Jul 12, 2:10 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 210 PM EDT Mon Jul 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 210 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are expected this afternoon and evening across north and central GA. Gusty winds and frequent lightning will also be possible with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms producing locally heavy rainfall are expected across north and central Georgia through Sunday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 12, 2:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 PM EDT Mon Jul 12 2021
GAZ042-052-053-066-121915-
Coweta GA-Carroll GA-Troup GA-Heard GA-
235 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHERN TROUP AND HEARD COUNTIES UNTIL 315 PM EDT...
At 234 PM EDT...a strong thunderstorm was near Texas, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Franklin, Grantville, Centralhatchee, Roopville, Corinth,
Plant Yates, Arnco-Sargent, Powers Crossroads, Handy, Roosterville,
Waresville, Frolona, Lowell, Texas, Plant Wansley, Harrisonville and
Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3352 8511 3345 8483 3326 8478 3308 8517
3315 8524 3329 8527
TIME...MOT...LOC 1834Z 229DEG 23KT 3320 8517
WIND...40MPHSpecial weather statement, Jul 12, 2:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Mon Jul 12 2021
GAZ034-045>047-121930-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-
248 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...NORTHERN
ROCKDALE...EASTERN DEKALB AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
330 PM EDT...
At 247 PM EDT...a strong thunderstorm was near Mountain Park, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Mountain Park, Bold Springs, Windsor, Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3400 8386 3387 8376 3374 8402 3373 8409
3380 8416 3385 8414 3405 8400
TIME...MOT...LOC 1847Z 229DEG 23KT 3380 8406
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:35 PM EDT | Special Weather Statement | FFC | Heard | 40 min |
| Jul 12, 3:04 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 41 min |
| Jul 12, 3:08 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 12, 3:24 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 51 min |
| Jul 12, 3:27 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 48 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 45 min |
| Jul 12, 3:41 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Jul 12, 3:50 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 40 min |
| Jul 12, 4:07 PM EDT | Special Weather Statement | FFC | Glascock | 38 min |
| Jul 12, 4:09 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 51 min |
| Jul 12, 4:36 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Jul 12, 4:42 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 43 min |
| Jul 12, 4:56 PM EDT | Special Weather Statement | FFC | Sumter | 49 min |
| Jul 12, 4:59 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 46 min |
| Jul 12, 5:01 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Jul 12, 5:04 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 41 min |
| Jul 12, 5:15 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 30 min |
| Jul 12, 5:20 PM EDT | Special Weather Statement | FFC | Harris, Marion, Muscogee | 40 min |
| Jul 12, 5:38 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 52 min |
| Jul 12, 5:46 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 44 min |
| Jul 12, 5:48 PM EDT | Special Weather Statement | FFC | Houston, Macon | 42 min |
| Jul 12, 5:51 PM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 24 min |
| Jul 12, 5:57 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Talbot, Troup, Upson | 48 min |
| Jul 12, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 34 min |
| Jul 12, 6:14 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 46 min |
| Jul 12, 6:25 PM EDT | Special Weather Statement | FFC | Johnson | 50 min |
| Jul 12, 6:38 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding, Troup, Upson | 37 min |
| Jul 12, 6:51 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 39 min |
| Jul 12, 7:02 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Greene, Hancock, Jefferson, Warren and 1 more | 43 min |
| Jul 12, 7:06 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, Fayette, Henry, Morgan and 3 more | 39 min |
| Jul 12, 7:33 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 42 min |
| Jul 12, 7:44 PM EDT | Special Weather Statement | FFC | Henry, Morgan, Newton, Oconee, Rockdale | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.